Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 22, 2011Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 22, 2011, 6:32 AM EDT for Delaware County, Philadelphia County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 6:32 AM EDT (10:32 UTC)
Expired
Jun 22, 2011, 7:30 AM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

Counties Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 85 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3316 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WWUS81 KPHI 221032
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 AM EDT WED JUN 22 2011

DEZ001-NJZ017-PAZ067-068-070-071-221130-
CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-NEW CASTLE DE-
PHILADELPHIA PA-
632 AM EDT WED JUN 22 2011

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...
GLOUCESTER...MONTGOMERY...NEW CASTLE AND PHILADELPHIA COUNTIES...

AT 631 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WILMINGTON...MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ELAM...TALLEYVILLE
AROUND 645 AM...LIMA...CONCORDVILLE AROUND 700 AM...BRYN MAWR...TROUT
LAKE AROUND 715 AM...NARBERTH AND WEST CONSHOHOCKEN AROUND 730 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS SMALL 
HAIL.

LAT...LON 4022 7527 4002 7504 3966 7565 3980 7581

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:41 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 22, 3:41 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 AM EDT WED JUN 22 2011

.SYNOPSIS...
SURFACE WARM FRONT WILL SLOWLY CONTINUE TO PUSH THROUGH OUR CWA
TODAY AND STALL OVER OUR NORTH. IT WILL THEN START TO MOVE SOUTH
AGAIN TONIGHT AND THEN BACK TO THE NORTH ON THURSDAY, DOING A
NORTH SOUTH DIURNAL DANCE. A COLD FRONT SHOULD THEN SWEEP THROUGH
ON FRIDAY AND FINALLY KICK THE WARM TO OUR NORTH ON FRIDAY. THIS
COLD FRONT WILL THEN STALL TO OUR SOUTHEAST THROUGH THE WEEKEND.
HIGH PRESSURE TRIES TO MAKE A RETURN ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY MORNING CONVECTION ACROSS THE DELMARVA AND PARTS OF
SOUTHEASTERN PENNSYLVANIA WILL CONTINUE TO DIE DOWN OVER THE NEXT COUPLE OF
HOURS. A 06Z MSAS THETA-E ANALYSIS SHOWS STRONG RIDGING OVER THE
WESTERN DELMARVA AREA WITH AMPLE CONVECTION TAKING PLACE. THESE
STORMS APPEAR AS THOUGH THEY ARE INFLUENCING THEIR OWN ENVIRONMENTS
SINCE SURFACE BASED INSTABILITY IS A LOT WEAKER IN CENTRAL DELAWARE.
LAPS SOUNDINGS AHEAD OF THE MINI-COMPLEX SHOW A STEEP LOW-LEVEL
INVERSION SET UP OVER SOUTHERN DELAWARE SO ONE WOULD THINK THAT NOT
MUCH WIND WOULD HAVE A CHANCE TO MIX DOWN.

THE LOCATION OF THE WARM FRONT TODAY IS LITERALLY ANYONES GUESS
MAKING THE REMAINING FORECAST LOW CONFIDENCE. GUIDANCE SHOWS IT WILL
BE SOMEWHERE ACROSS OUR NORTHERN ZONES OR JUST NORTH OF THE CWA AND
THE LOCATION IS HIGHLY DEPENDENT UPON CONVECTION. THE GFS TAKES THE
FRONT AND SITS IT ACROSS OUR NORTHERN ZONES, WHEREAS THE NAM KEEPS
THE FRONT FURTHER SOUTH SOMEWHERE IN THE MIDDLE OF OUR CWA. SEEMS
THAT OVER THE PAST COUPLE OF DAYS OF RUNS THE GFS HAS HAD A BETTER
HANDLE ON THE FRONT LOCATION, ALTHOUGH BEING LATE JUNE, FRONTS CAN
JUMP NORTH DURING THE DAY AND THEN PROGRESS BACK TOWARDS THE SOUTH
AT NIGHT...MUCH LIKE A DRYLINE.

BEHIND THE FRONT DEWPOINTS INCREASE INTO THE MID-70S IN SOME SPOTS
AND WINDS TURN MORE TOWARDS THE SOUTH-SOUTHWEST. AHEAD OF THE FRONT
SKIES SHOULD REMAIN BROKEN TO POSSIBLY OVERCAST WHICH WILL REALLY
DAMPEN ANY CHANCES AT SEVERE CONVECTION. THINKING AT THE MOMENT IS
THAT ACROSS THE SOUTH, PHILADELPHIA SOUTH, WE SHOULD BE ABLE TO
BREAK OUT ENOUGH TODAY TO ALLOW MORE INTENSE HEATING TO TAKE PLACE
COUPLED WITH A LEE-SIDE TROUGH FORMATION AND LOW-LEVEL MOISTURE
CONVERGENCE TO INCREASE OUR CHANCES AT IGNITING DEEP CONVECTION.
PWATS INCREASE ABOVE 2 INCHES LEAVING ANY STORM WITH THE POTENTIAL
TO DROP AN COPIOUS AMOUNT OF RAIN IN A SHORT TIME. BULK SHEAR LOOKS
TO BE RIGHT ON THE CUSP OF SUPER-CELLULAR AT ABOUT 25 KNOTS SO THERE
COULD BE SOME SPINNERS TODAY. TODAYS MAIN THREAT LOOKS TO BE HAIL
AND WET-MICRO BURSTS, BUT AS IT HAS BEEN SAID MANY TIMES TO ME, WITH
SUPERCELLS, ANYTHING GOES (THANKS HAYES!).

DID NOT WANT TO RAISE ANY FLASH FLOOD HEADLINES SINCE CURRENT
THINKING HAS MOST OF THE SEVERE CONVECTION WILL STAY SOUTH OF THE
LOWEST FFG ACROSS OUR NORTHERN ZONES. THE ATMOSPHERE MAY HAVE
TIPPED ITS HAND TO US TONIGHT IN REGARDS TO CONVECTIVE MODE AND
POSITIONING, WHERE THE THETA-E RIDGING SETS UP..ACROSS THE
SOUTHERN HALF OF THE CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ON-GOING CONVECTION ACROSS MUCH OF OUR CWA WILL SLOWLY BEGIN TO
TAPER OFF DURING THE LATE EVENING HOURS. THE AIRMASS WILL STILL BE
SOUPY ENOUGH TONIGHT THAT SHOWERS ARE LIKELY ACROSS OUR NORTHERN
ZONES. THIS IS WHERE ANOTHER PIECE OF ENERGY WILL BE MOVING
THROUGH AS MID-LEVEL HEIGHTS CONTINUE TO FALL IN APPROACH OF A
MID-LEVEL CLOSED LOW SYSTEM. STILL BEING IN THE WARM SECTOR, AGAIN
DEPENDING ON THE EXACT POSITIONING OF THE FLAKY WARM FRONT,
UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE
SHORT-TERM PERIOD.

WEDNESDAY NIGHT THE WARM FRONT SHOULD BEGIN TO MOVE BACK TOWARDS
THE SOUTH AS ANY RAIN AHEAD OF THE FRONT WILL TEND TO STALL THE
FRONT AND ACTUALLY PUSH IT SOUTH, DUE TO COOLER AIR AHEAD. THE
FRONT WILL CONTINUE TO ACT AS A LIFTING MECHANISM FOR ANY
CONVECTION TO GET STARTED. DURING THE DAY THURSDAY, THE WARM FRONT
WILL ONCE AGAIN START TO MARCH TOWARDS THE NORTH AND WILL MORE
THAN LIKELY NOT MAKE IT TOO FAR...CONVECTION AGAIN WILL INITIATE
IN THE MOIST UNSTABLE AIRMASS IN PLACE. WITH FALLING MID-LEVEL
HEIGHTS ON THURSDAY, MID-LEVEL LAPSE RATES SHOULD BEGIN TO
STEEPEN AND ANY WARM NOSE ALOFT WILL TEND TO STRAIGHTEN OUT WHICH
AGAIN COMBINED WITH THE WARM FRONTAL CONVERGENCE ZONE, MAKE FOR
SEVERE CONVECTION.

AS THE SURFACE LOW OVER THE GREAT LAKES CONTINUES TO SPIN AND MOVE
EASTWARD A COLD FRONT IS DRAGGED TOWARD THE REGION ON FRIDAY. THIS
SHOULD PUSH THE WARM FRONT TO OUR NORTH AND KEEP IT THERE. ALOFT,
THE MID-LEVEL CLOSED LOW IS STACKED OVER THE SURFACE LOW AND
THEREFORE ONCE THE FRONT MEANDERS THROUGH OUR REGION IT WILL
EVENTUALLY STALL TO OUR SOUTHEAST. WE WILL THEN SEE A WAVE OF
ENERGY RIDE ALONG THE STALLED FRONT TO PROVIDE YET ANOTHER CHANCE
OF UNSETTLED AND CONVECTIVE WEATHER.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LOTS OF FLOW ALOFT TO START AS THE UPPER MIDWEST TROF LIFTS INTO SE
CANADA AND WEAKENS OVER THE WEEKEND WITH HEIGHTS AT 500 MB SLOWLY
RISING-WARMING....SUGGESTING AT LEAST A TEMPORARY RESPITE FROM THE
SHOWERY PATTERN.

TEMPS: WARMER THAN NORMAL THROUGH AT LEAST SATURDAY BUT MAY COOL
SLIGHTLY TO NEAR NORMAL NEXT SUNDAY MONDAY AND TUESDAY.

QPF: MOST EVIDENT OPPORTUNITIES FOR RAINFALL APPEAR TO BE FRIDAY
NIGHT-SATURDAY NIGHT WITH A PROBABLE DRIER PERIOD SHAPING UP SUNDAY
AND MONDAY.

CONFIDENCE: ABOVE AVERAGE THROUGH SUNDAY FOR TEMPS/QPF
OPPORTUNITIES-TRENDS AS POSTED IN THE DETERMINISTIC 330 PM FCST.

THEREAFTER...LOTS OF MODEL SPREAD ON SOLUTIONS FOR NEXT
MONDAY-TUESDAY AND CONFIDENCE ON QPF IS MUCH BELOW AVG THEN.

THE DAILIES BELOW...

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE PRIMARY TROUGH ALOFT IN
THE GREAT LAKES WILL SLOWLY WEAKEN NEWD INTO SE CANADA. THAT
PROBABLY MEANS...MAINLY DIURNAL HEAT DRIVEN AFTERNOON-EVENING
SHOWERS/SCT TSTMS IN THE WARM SECTOR AHEAD OF THE COOL FRONT.
12Z/21 EC AND GEFS SFC FRONTAL PASSAGE EVOLUTION DIFFER.  ITS
POSSIBLE MOST OF THIS 36 HOUR PERIOD WILL BE RAINFREE.

SUNDAY/MONDAY...THE COOL FRONT SHOULD PASS OFFSHORE AND A RAINFREE
LOW HUMIDITY PERIOD SHOULD OCCUR SUNDAY INTO MONDAY.  THERE COULD BE
SOME LEFTOVER SHOWERS IN THE MORNING IN THE SOUTHERN PART OF THE
FORECAST AREA BUT CONFIDENCE IS LESS THAN AVERAGE ON THE POTENTIAL
SHOWERS FOR EARLY SUNDAY.

NEXT TUESDAY...LOW CONFIDENCE FORECAST AS MODEL SOLUTIONS VARY. ODDS
AS OF THIS WRITING FAVOR AT LEAST DRY START BUT CAN SEE A SOGGIER
SCENARIO IF A TROUGH ALOFT DEVELOPS OVERHEAD AS HINTED IN SOME OF
THE MODEL MEMBERS.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS CONTINUE ACROSS THE FORECAST AREA EARLY THIS
MORNING...WITH CONVECTION WELL NORTH OF THE AREA...AND A MORE
IMPRESSIVE AREA OF CONVECTION SOUTH CENTRAL PENNSYLVANIA...EASTERN
MARYLAND AND CENTRAL DELAWARE. THE SOUTHERN AREA OF CONVECTION
APPEARS TO BE FORMING ALONG AND JUST AHEAD OF A SURFACE FRONT
THROUGH THE REGION.

BASED ON THE MOVEMENT OF THE CONVECTION...KILG WAS THE ONLY TERMINAL
SITE TO HAVE AN EXPLICIT MENTION OF CONVECTION EARLY THIS MORNING.
THE AIRMASS IS FAIRLY STABLE TO THE EAST OF THE FRONT...AND THE
CONVECTION SHOULD BECOME ELEVATED AS IT MOVES EAST. IT IS POSSIBLE
THAT KMIV COULD BE AFFECTED LATER THIS MORNING AS WHATEVER SURVIVES
MOVES EAST. THIS IS NOT INCLUDED IN THE TERMINAL FORECAST...AND IT
WILL BE AMENDED AS NEEDED.

AFTER SOME MVFR CONDITIONS IN PATCHY FOG AND HAZE THROUGH ABOUT 1300
UTC...THE FORECAST WILL BE INFLUENCED IN LARGE PART BY THE POSITION
OF THE SURFACE FRONT. NORTH OF THE FRONT...CONDITIONS SHOULD REMAIN
VFR WITH STABLE CONDITION. SOUTH OF THE FRONT...VFR CONDITIONS ARE
EXPECTED WITH POSSIBLE CONVECTION AS CONDITIONS BECOME MODERATELY
UNSTABLE ALONG WITH JUST ENOUGH SHEAR FOR ORGANIZATION. SINCE THE
DEVELOPMENT OF NEW CONVECTION IS MORE THAN 6 HOURS AWAY...THE
POTENTIAL WAS INCLUDED AS A CB REMARK.

THE POTENTIAL FOR CONVECTION SHOULD DIMINISH AFTER ABOUT 0300 UTC
THURSDAY. AFTER THIS...THE FORECAST BECOMES A BIT MORE PROBLEMATIC
AS THE NAM MODEL SOUNDINGS AND MOS SUGGEST IFR CEILINGS WILL DEVELOP
IN THE SOUTH TO SOUTHEAST FLOW. THIS WILL BE HIGHLY DEPENDENT ON
WHERE THE SURFACE FRONT IS. FOR NOW...THIS WAS HINTED AT WITH A
SCATTERED DECK BELOW 1000 FEET. THIS WILL BE EXPANDED UPON FOR THE
1200 UTC TERMINAL FORECAST ISSUANCE.

OUTLOOK...
ANY IFR CEILINGS SHOULD DISSIPATE THURSDAY MORNING (IF THEY OCCUR AT
ALL)...AND GENERALLY VFR CONDITIONS ARE EXPECTED THURSDAY. ONCE
AGAIN...CONVECTION BECOMES POSSIBLE SOUTH OF THE FRONT. WITH A BIT
MORE ORGANIZATION (BASED ON THE MID LEVEL WIND PATTERN)...CONVECTION
COULD BECOME MORE WIDESPREAD THURSDAY AFTERNOON AND EVENING. RIGHT
NOW...IT WOULD APPEAR AS THOUGH THE BEST CHANCE OF CONVECTION DURING
THIS TIME WOULD BE SOUTH OF KPHL.

GENERALLY VFR CONDITIONS ARE EXPECTED THURSDAY NIGHT...WITH LOCAL
MVFR VISIBILITIES IN FOG. MORE CONVECTION IS POSSIBLE FRIDAY
AFTERNOON AND AGAIN SATURDAY AFTERNOON. OUTSIDE OF THESE
AREAS...GENERALLY VFR CONDITIONS ARE EXPECTED FRIDAY INTO SATURDAY.
&&

.MARINE...
THE MAIN FORECAST PROBLEM EARLY THIS MORNING IS CONVECTION. AT THIS
POINT...AS THE THUNDERSTORMS MOVE INTO A MORE STABLE AIRMASS...WIND
GUSTS SHOULD REMAIN BELOW 35 KNOTS ON THE COASTAL WATERS THROUGH
DAYBREAK.

AFTER THIS THREAT PASSES...THE FORECAST WILL HINGE UPON THE POSITION
OF THE QUASI WARM FRONT...WHICH IS APPROACHING DELAWARE BAY EARLY
THIS MORNING. FOR THE MOST PART...DELAWARE BAY AND THE OCEAN WATERS
SOUTH OF LITTLE EGG SHOULD REMAIN IN THE WARM SECTOR...AND THE
SOUTHERLY GRADIENT SHOULD PRODUCE GUSTS TO 20 KNOTS DURING THE
AFTERNOON AND EVENING TODAY...THURSDAY AND PERHAPS EVEN FRIDAY.

NORTH OF THIS...AS THE FRONT WAVERS...WINDS SHOULD BE LIGHTER
THROUGH THURSDAY NIGHT INTO FRIDAY MORNING. THE BEST CHANCE OF SMALL
CRAFT CONDITIONS MAY BE FRIDAY AFTERNOON INTO FRIDAY NIGHT...AS THE
DEPTH OF THE MIXED LAYER MAY INCREASE ENOUGH FOR 25 KNOT GUSTS.

THE SOUTHERLY FETCH COULD ALSO RESULT IN 5 FOOT SEAS FOR ALL OCEAN
WATERS...STARTING AS EARLY AS LATE FRIDAY AFTERNOON AND LAST INTO
SATURDAY. THIS IS OF COURSE BASED ON THE ASSUMPTION THAT THE
SOUTHERLY WIND WILL MAKE IT TO THE OCEAN SURFACE...THROUGH THE
LOWERED MIXED LAYER.

WINDS AND SEAS SHOULD START TO DROP SATURDAY AFTERNOON...AS A COLD
FRONT APPROACHES FROM THE WEST. WINDS AND SEAS SHOULD DROP BELOW
SMALL CRAFT LEVELS SATURDAY NIGHT INTO SUNDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...DRAG
AVIATION...HAYES
MARINE...HAYES
Hazardous weather outlook, Jun 22, 3:59 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 AM EDT WED JUN 22 2011

NJZ001-007>010-012-015-PAZ054-055-062-230800-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-NORTHAMPTON-
359 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ060-061-
067>071-230800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
359 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-230800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
359 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 1:43 AM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
143 AM EDT WED JUN 22 2011

DEZ002>004-220645-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
143 AM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS WILL AFFECT KENT AND SUSSEX COUNTIES...

AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
MIDDLETOWN TO 14 MILES NORTHWEST OF GEORGETOWN...MOVING EAST AT 15
MPH. THE THUNDERSTORMS WILL BE NEAR WOODSIDE...VIOLA AROUND 200 AM...
WYOMING...WOODSIDE EAST AROUND 215 AM...DOVER SPEEDWAY...MILFORD
AROUND 230 AM...WOODLAND BEACH AND SLAUGHTER BEACH AROUND 245 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3883 7573 3929 7576 3930 7570 3929 7568
      3931 7559 3937 7551 3934 7545 3920 7538
      3916 7540 3909 7540 3898 7529 3893 7530
      3880 7516 3874 7512 3866 7569

HAYES
Special weather statement, Jun 22, 2:02 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 AM EDT WED JUN 22 2011

DEZ002-003-MDZ019-020-220700-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-TALBOT MD-
202 AM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...SUSSEX AND
TALBOT COUNTIES...

AT 157 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
EASTON TO 20 MILES SOUTH OF EASTON...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR DENTON...AGNER AROUND 215 AM...SMITHVILLE
AROUND 230 AM...GREENWOOD...ANDREWSVILLE AROUND 245 AM...ELLENDALE
AND GEORGETOWN AROUND 300 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3846 7570 3865 7572 3867 7576 3867 7580
      3869 7583 3869 7590 3867 7595 3860 7598
      3858 7600 3858 7602 3889 7605 3889 7531
      3845 7527

HAYES
Special weather statement, Jun 22, 2:15 AM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
215 AM EDT WED JUN 22 2011

DEZ001-MDZ008-PAZ060-067-068-070-220715-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-
215 AM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL...CHESTER...
DELAWARE...MONTGOMERY AND NEW CASTLE COUNTIES...

AT 214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
LANCASTER TO 15 MILES EAST OF LANCASTER TO NEWARK...MOVING EAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR WOMELSDORF...NORTH STAR AROUND
230 AM...ASHLAND...WERNERSVILLE AROUND 245 AM...BERNVILLE...WESTTOWN
AROUND 300 AM...LIONVILLE AND BOOTHWYN AROUND 315 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4054 7588 3988 7530 3964 7578 3987 7601
      3992 7601 3999 7599 4003 7595 4011 7595
      4014 7590 4036 7621 4036 7624 4040 7628

HAYES
Special weather statement, Jun 22, 2:57 AM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 AM EDT WED JUN 22 2011

DEZ001-MDZ008-NJZ016-017-PAZ067-070-220800-
CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-SALEM NJ-
257 AM EDT WED JUN 22 2011

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...DELAWARE...
GLOUCESTER...NEW CASTLE AND SALEM COUNTIES...

AT 256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF NEWARK...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR ASHLAND...HOCKESSIN AROUND 315 AM...
ELSMERE...NEWPORT AROUND 330 AM...ARDEN...TALLEYVILLE AROUND 345
AM...LINWOOD AND BOOTHWYN AROUND 400 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND PEA TO DIME SIZED HAIL ARE POSSIBLE WITH
THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3999 7531 3969 7524 3967 7551 3969 7552
      3967 7554 3965 7586 3992 7589

HAYES
Special weather statement, Jun 22, 4:13 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 AM EDT WED JUN 22 2011

PAZ054-055-220945-
CARBON PA-MONROE PA-
413 AM EDT WED JUN 22 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...

AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES WEST OF LEHIGHTON...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR TRESCKOW...LANSFORD AROUND 445
AM...BEAVER MEADOWS...NESQUEHONING AROUND 500 AM...WEATHERLY...JIM
THORPE AROUND 515 AM...WHITE HAVEN...BELTZVILLE STATE PARK AROUND 530
AM...EAST SIDE AND CHRISTMANS AROUND 545 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4092 7523 4078 7565 4078 7570 4074 7578
      4084 7594 4090 7600 4092 7599 4098 7586
      4100 7575 4105 7578 4108 7578 4114 7568
      4113 7564 4119 7558 4124 7551

HAYES
Special weather statement, Jun 22, 6:32 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 AM EDT WED JUN 22 2011

DEZ001-NJZ017-PAZ067-068-070-071-221130-
CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-NEW CASTLE DE-
PHILADELPHIA PA-
632 AM EDT WED JUN 22 2011

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...
GLOUCESTER...MONTGOMERY...NEW CASTLE AND PHILADELPHIA COUNTIES...

AT 631 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WILMINGTON...MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ELAM...TALLEYVILLE
AROUND 645 AM...LIMA...CONCORDVILLE AROUND 700 AM...BRYN MAWR...TROUT
LAKE AROUND 715 AM...NARBERTH AND WEST CONSHOHOCKEN AROUND 730 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS SMALL
HAIL.

LAT...LON 4022 7527 4002 7504 3966 7565 3980 7581

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:31 AM EDTSpecial Marine WarningPHI59 min
Jun 22, 8:39 AM EDTSpecial Weather StatementPHIMorris, Sussex36 min
Jun 22, 9:31 AM EDTSpecial Weather StatementPHIMorris, Sussex44 min
Jun 22, 3:07 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean53 min
Jun 22, 3:59 PM EDTSpecial Weather StatementPHIMercer61 min
Jun 22, 3:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean61 min
Jun 22, 4:06 PM EDTSpecial Marine WarningPHI84 min
Jun 22, 4:09 PM EDTSpecial Weather StatementPHISussex66 min
Jun 22, 4:17 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem58 min
Jun 22, 4:37 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren53 min
Jun 22, 4:39 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean, Somerset66 min
Jun 22, 4:53 PM EDTTornado WarningPHISussex, Warren37 min
Jun 22, 5:11 PM EDTTornado WarningPHIHunterdon, Morris, Sussex, Warren34 min
Jun 22, 5:31 PM EDTTornado WarningPHIMonmouth, Ocean29 min
Jun 22, 5:43 PM EDTSevere Thunderstorm WarningPHIMorris, Somerset48 min
Jun 21, 9:37 PM EDTAreal Flood AdvisoryPHIMonroe116 min
Jun 22, 2:15 AM EDTSpecial Weather StatementPHIBerks, Chester, Delaware60 min
Jun 22, 2:57 AM EDTSpecial Weather StatementPHIDelaware63 min
Jun 22, 3:05 AM EDTAreal Flood AdvisoryPHIChester, Delaware115 min
Jun 22, 4:13 AM EDTSpecial Weather StatementPHICarbon92 min
Jun 22, 8:00 AM EDTSpecial Weather StatementPHIDelaware, Philadelphia60 min
Jun 22, 1:48 PM EDTSpecial Weather StatementPHIBerks57 min
Jun 22, 2:53 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia67 min
Jun 21, 11:57 PM EDTSpecial Weather StatementPHIKent, Queen Anne's63 min
Jun 22, 12:40 AM EDTSpecial Weather StatementPHICaroline65 min
Jun 22, 12:55 AM EDTSpecial Weather StatementPHICecil65 min
Jun 22, 1:05 AM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot55 min
Jun 22, 1:29 AM EDTSpecial Weather StatementPHICecil61 min
Jun 22, 1:47 AM EDTAreal Flood AdvisoryPHICaroline, Talbot105 min
Jun 22, 2:02 AM EDTSpecial Weather StatementPHICaroline58 min
Jun 22, 1:43 AM EDTSpecial Weather StatementPHIKent62 min
Jun 22, 2:31 AM EDTAreal Flood AdvisoryPHISussex119 min
Jun 22, 12:18 PM EDTSpecial Weather StatementPHISussex57 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.